Mental health issues
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.
Receiving too many notifications? Adjust your notification settings.

why am i still getting panic attacks when on sertraline

MichyhMichyh Member Posts: 42 Connected
Good day all, 

why am i still getting panic attacks when on 50 mg sertraline? I have been taking them since 19 May, that’s 5 weeks now I have been on it. 

Had 2 episodes late night while trying to go to sleep. Did the breathing, tried telling myself u will be fine, but nothing helped. So I just took a sleeping pill that the doc gave me and went to sleep. There was no reason for this to have happened, ( never is). 

This morning I feel a little off Shakes internally.  

Will this ever stop? 
I’m thinking maybe I need to go and see a Endocrinologist, maybe I have a hormonal or chemical imbalance. 

I just want to feel normal again. 😔 as the fear it brings with this is horrible. 

Blessing to you all.  

Replies

  • Adrian_ScopeAdrian_Scope Testing Team, Community Team Posts: 7,949 Scope community team
    Oh no @Michyh I'm sorry to hear you're still struggling with these. have you spoken to your GP about them?
    Senior Community Partner
    Scope

    If you have a few minutes to spare, we'd appreciate your feedback on our online community.
  • MichyhMichyh Member Posts: 42 Connected
    Hi Adrian, 
    thank you for messaging me. I did speak to my doc a week back, but at that time I hadn’t had any episode since starting the meds. He has given me another month or so more of the same meds and the same dosage, since being on them I have had 3 episodes really, and all the side effects of being on them, which most have gone. 

    I just want it all to stop. So not sure if I should just carry on at what he has put me on and monitor the episodes and if I keep getting them then speak to the doc again. 

    Many thanks
    michelle 
  • Chloe_ScopeChloe_Scope Scope Posts: 10,662 Disability Gamechanger
    Hi @Michyh, if you are feeling uncomfortable and a worried about the number attacks that you are having you can contact your GP. 

    I imagine it's been scary to go through that and I hope your GP can offer some support.
    Community Partner
    Scope

    Tell us what you think?
    Complete our feedback form to help us to improve your community.
  • pocpocpocpoc Member Posts: 5 Listener
    have you thought about asking your doc for diff meds. i was on them too long they stopped working for me so swapped to duloxitine 3 years later im mid way swapping to olazapine
  • Debbie1234Debbie1234 Member Posts: 82 Courageous
    Hi 😀
    I am so sorry you are experiencing these awful panic attacks. Maybe speak to your doctor again. My doctor has put me on a list for therapy and also gave me some tablets called "propanatol" she said that hopefully they will calm my body and heart rate, so that even if my mind wants to have a panic attack my body won't. If that makes sense 😊
    I am also on lopreframine 70mg x 3 and an Antipsychotic. But that is for something else. 
    I really do feel for you as they are so very frightening. 
    I find myself panicking about having another panic attack .
  • laurapeachlaurapeach Member Posts: 84 Courageous
    I would ask your GP to up your dose, it took me getting to 200mg daily to get my anxiety manageable and after 6 years I've only been able to drop it down to 150mg. 50mg is a small starter dose so they should be giving you more if they're not quite working. 
    Mum of one, I have M.E/CFS, POTS, Central Sensitization Syndrome and Joint Hypermobility Syndrome.
  • male45male45 Member Posts: 313 Pioneering
    @Michyh
    How are you.
    Sometimes, the mind can work overtime by over thinking and make us imagine all sorts and put us into a panic state.
    Has deep breathing ever helped?

    I am.on same doseage as you are.
    My gp told me to ring her after three months to let her know how they were for me.
    50mgs is the smallest dosage and she told me that she would have me on this doseage and then build up if needed.
    I respectfully suggest you to contact your gp and explain how you feel.
    Googling the med it does state that it can take around 5 or 6 weeks to feel any effects.
    I wish you well . Please come back and let us know how you get on.
    Best wishes.
    Best Wishes 
  • Chloe_ScopeChloe_Scope Scope Posts: 10,662 Disability Gamechanger
    Hi @Michyh, just wanted to check in and see how you were doing today. :)
    Community Partner
    Scope

    Tell us what you think?
    Complete our feedback form to help us to improve your community.
Sign in or join us to comment.